MAUDE Adverse Event Report: CORDIS US. CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47525300M
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 2mm x 300mm saberx.014 percutaneous transluminal angioplasty (pta) balloon catheter was used to perform treatment from the peroneal artery and the posterior tibial artery.However, there was severe calcification, and the balloon ruptured.A new 2.5mm x 300mm saberx.014 pta balloon catheter was then inserted and was able to cross the lesion with small advancements of the balloon catheter.Several dilations were performed with the second saberx pta balloon catheter, but the deflation began to slow down and when the 2.5mm x 300mm saberx pta balloon catheter was pulled back, the balloon ruptured slightly proximal to the mid portion of the 300mm¿s.The balloon segment and guidewire lumen distal to the rupture separated from the balloon catheter and remained in the patient.An unknown snaring device along with a non-cordis catheter and a non-cordis guide extension catheter were used to successfully retrieve the separated wire lumen; however, it is unknown if a portion of the wire lumen remains in the patient.The ruptured balloon segment remained in a crushed state near the entrance of the anterior tibial artery, blocking it.The physician attempted to pass a non-cordis guidewire through the ballon segment, but nothing could pass through, and the physician ended the procedure.This was during an endovascular therapy (evt) procedure for treatment of a lesion below the knee involving the posterior tibial artery, the peroneal artery, and the anterior tibial artery, an ipsilateral antegrade approach was made with a 6f non-cordis sheath, the anterior tibial artery lesion was a chronic total occlusion (cto), and it was difficult to cross a non-cordis guidewire from an antegrade approach.A distal puncture was performed, and a bidirectional approach was made with a second non-cordis guidewire.Both non-cordis guidewires were not able to reach the target lesion but were able to ¿dig¿ close to each other, and an unknown micro catheter was inserted from the antegrade access to attempt to cross the lesion but was unsuccessful.Additional information was requested but was not provided.The devices will be returned for evaluation.Addendum: the 2.5mm x 300mm saberx.014 pta balloon catheter was returned with the shaft separated near the luer hub.
 
Additional Manufacturer Narrative
(b)(6).Complaint conclusion: as reported, a 2mm x 300mm saberx.014 percutaneous transluminal angioplasty (pta) balloon catheter was used to perform treatment from the peroneal artery and the posterior tibial artery.However, there was severe calcification, and the balloon ruptured.A new 2.5mm x 300mm saberx.014 pta balloon catheter was then inserted and was able to cross the lesion with small advancements of the balloon catheter.Several dilations were performed with the second saberx pta balloon catheter, but the deflation began to slow down and when the 2.5mm x 300mm saberx pta balloon catheter was pulled back, the balloon ruptured slightly proximal to the mid portion of the 300mm¿s.The balloon segment and guidewire lumen distal to the rupture separated from the balloon catheter and remained in the patient.An unknown snaring device along with a non-cordis catheter and a non-cordis guide extension catheter were used to successfully retrieve the separated wire lumen; however, it is unknown if a portion of the wire lumen remains in the patient.The ruptured balloon segment remained in a crushed state near the entrance of the anterior tibial artery, blocking it.The physician attempted to pass a non-cordis guidewire through the balloon segment, but nothing could pass through, and the physician ended the procedure.This was during an endovascular therapy (evt) procedure for treatment of a lesion below the knee involving the posterior tibial artery, the peroneal artery, and the anterior tibial artery, an ipsilateral antegrade approach was made with a 6f non-cordis sheath, the anterior tibial artery lesion was a chronic total occlusion (cto), and it was difficult to cross a non-cordis guidewire from an antegrade approach.A distal puncture was performed, and a bidirectional approach was made with a second non-cordis guidewire.Both non-cordis guidewires were not able to reach the target lesion but were able to ¿dig¿ close to each other, and an unknown micro catheter was inserted from the antegrade access to attempt to cross the lesion but was unsuccessful.Additional information was requested but was not provided.The devices will be returned for evaluation.A non-sterile ¿pta, rx, 2.5 x 300, 150cm¿ was received inside of a clear plastic bag.The product was unpacked for evaluation.A 131 cm portion of the shaft without the luer hub or balloon was received.The separated pieces were not returned for analysis.Functional analysis could not be performed due to the condition of the returned device.The separated edge area from the balloon was inspected using a vision system, which revealed evidence of elongation.These elongations are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was subjected to a tensile force that exceeded the material's yield strength prior to the separation.The proximal edge area separated from the luer hub was also inspected using a vision system.This inspection revealed evidence of elongation, diameter reduction (compression), and tool marks.These findings are commonly associated with separations caused by interaction with an unknown tool.Therefore, it is assumed that the device was subjected to compressive and cutting forces inflicted by an unknown tool that exceeded the material's yield strength prior to the separation.The reported ¿balloon burst¿ with ¿balloon separated¿ and subsequent ¿body/shaft separated¿ were visualized on the second returned product for analysis.The distal portion of the balloon was not returned for analysis, vision system analysis revealed evidence of elongations, on the edges of the separated balloon material.The proximal section, where the luer hub is intended to be, revealed evidence of elongation, diameter reduction (compression), and tool marks.The exact cause of the reported events for the returned devices cannot be conclusively determined.The devices were used in a severely calcified vessel that was chronically occluded, these characteristics were likely contributing factors to the damages seen on the returned devices.According to the instructions for use, which are not intended to mitigate risk, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ based on the information available and product analysis, there is no design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 2mm x 300mm saberx.014 percutaneous transluminal angioplasty (pta) balloon catheter was used to perform treatment from the peroneal artery and the posterior tibial artery.However, there was severe calcification, and the balloon ruptured.A new 2.5mm x 300mm saberx.014 pta balloon catheter was then inserted and was able to cross the lesion with small advancements of the balloon catheter.Several dilations were performed with the second saberx pta balloon catheter, but the deflation began to slow down and when the 2.5mm x 300mm saberx pta balloon catheter was pulled back, the balloon ruptured slightly proximal to the mid portion of the 300mm¿s.The balloon segment and guidewire lumen distal to the rupture separated from the balloon catheter and remained in the patient.An unknown snaring device along with a non-cordis catheter and a non-cordis guide extension catheter were used to successfully retrieve the separated wire lumen; however, it is unknown if a portion of the wire lumen remains in the patient.The ruptured balloon segment remained in a crushed state near the entrance of the anterior tibial artery, blocking it.The physician attempted to pass a non-cordis guidewire through the balloon segment, but nothing could pass through, and the physician ended the procedure.This was during an endovascular therapy (evt) procedure for treatment of a lesion below the knee involving the posterior tibial artery, the peroneal artery, and the anterior tibial artery, an ipsilateral antegrade approach was made with a 6f non-cordis sheath, the anterior tibial artery lesion was a chronic total occlusion (cto), and it was difficult to cross a non-cordis guidewire from an antegrade approach.A distal puncture was performed, and a bidirectional approach was made with a second non-cordis guidewire.Both non-cordis guidewires were not able to reach the target lesion but were able to ¿dig¿ close to each other, and an unknown micro catheter was inserted from the antegrade access to attempt to cross the lesion but was unsuccessful.Additional information was requested but was not provided.The devices will be returned for evaluation.Addendum: the 2.5mm x 300mm saberx.014 pta balloon catheter was returned with the shaft separated near the luer hub.Product evaluation of the 2mm x 300mm saberx.014 pta balloon catheter revealed the balloon is separated.

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key21874475
Report Number1016427-2025-00022
Device Sequence Number8641441
Product Code LIT
UDI-Device Identifier20705032089804
UDI-Public(01)20705032089804(17)270331(10)2404250082
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number47525300M
Device Lot Number2404250082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASTATO9-40; ASTATO9-40.; GLADIUS.; GLADIUS.; PROMINENT BTA + CRUISE.; PROMINENT STIFF + CRUISE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown